Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 14, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 10, 2016, 9:10 PM CDT for Chautauqua County, Cowley County, Elk County, Kansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2016, 9:10 PM CDT (02:10 UTC)
- Expired
- Apr 10, 2016, 10:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS
The radar
The Wichita radar (KICT), 100 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 5:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
617
WUUS53 KICT 110210
SVRICT
KSC019-035-049-110315-
/O.NEW.KICT.SV.W.0014.160411T0210Z-160411T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
910 PM CDT SUN APR 10 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN ELK COUNTY IN SOUTHEASTERN KANSAS...
CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 1015 PM CDT
* AT 909 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEXTER...OR 8
MILES WEST OF CEDAR VALE...MOVING EAST AT 45 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
SEDAN...CEDAR VALE...MOLINE...LONGTON...DEXTER...GRENOLA...PERU...
CHAUTAUQUA...ELK FALLS...NIOTAZE...MAPLE CITY AND HALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3720 9693 3749 9615 3731 9596 3701 9599
3700 9685
TIME...MOT...LOC 0209Z 254DEG 41KT 3715 9665
HAIL...1.25IN
WIND...<50MPH
$$
ES4 follow-up statements
053
WWUS53 KICT 110224
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
924 PM CDT SUN APR 10 2016
KSC019-035-049-110315-
/O.CON.KICT.SV.W.0014.000000T0000Z-160411T0315Z/
COWLEY KS-ELK KS-CHAUTAUQUA KS-
924 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN COWLEY...SOUTHERN ELK AND CHAUTAUQUA COUNTIES...
AT 922 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
SEDAN...MOVING EAST AT 40 MPH. ANOTHER SEVERE THUDNERSTORM WAS
LOCATED IN NORTHEAST CHAUTAUQUA COUNTY. BOTH SEVERE THUNDERSTORMS
WERE MOVING EAST AROUND 40 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
SEDAN...CEDAR VALE...MOLINE...LONGTON...DEXTER...GRENOLA...PERU...
CHAUTAUQUA...ELK FALLS...NIOTAZE...MAPLE CITY AND HALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3720 9693 3749 9615 3731 9596 3701 9599
3700 9685
TIME...MOT...LOC 0222Z 255DEG 44KT 3725 9615
HAIL...1.25IN
WIND...<50MPH
$$
ES769
WWUS53 KICT 110231
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
931 PM CDT SUN APR 10 2016
KSC019-035-049-110315-
/O.CON.KICT.SV.W.0014.000000T0000Z-160411T0315Z/
COWLEY KS-ELK KS-CHAUTAUQUA KS-
931 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN COWLEY...SOUTHERN ELK AND CHAUTAUQUA COUNTIES...
AT 929 PM CDT...THREE SEVERE THUNDERSTORMS WERE OCCURRING IN THE
WARNED AREAS. ONE WAS LOCATED 8 MILES SOUTH OF LONGTON...OR 9 MILES
NORTH OF SEDAN...A SECOND WAS LOCATED 10 MILES EAST OF ARKANSAS
CITY...AND THE THIRD WAS LOCATED IN NORTHEAST CHAUTAUQUA
COUNTY. ALL 3 SEVERE THUNDERSTORMS WERE MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SEDAN...CEDAR VALE...MOLINE...LONGTON...DEXTER...GRENOLA...PERU...
CHAUTAUQUA...ELK FALLS...NIOTAZE...MAPLE CITY AND HALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3720 9693 3749 9615 3731 9596 3701 9599
3700 9685
TIME...MOT...LOC 0229Z 252DEG 25KT 3726 9613
HAIL...1.25IN
WIND...60MPH
$$
ES124
WWUS53 KICT 110253
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
953 PM CDT SUN APR 10 2016
KSC035-110303-
/O.CAN.KICT.SV.W.0014.000000T0000Z-160411T0315Z/
COWLEY KS-
953 PM CDT SUN APR 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COWLEY COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN KANSAS.
LAT...LON 3718 9633 3734 9617 3735 9600 3731 9596
3701 9599 3700 9652
TIME...MOT...LOC 0253Z 259DEG 23KT 3709 9638 3718 9599
$$
KSC019-049-110315-
/O.CON.KICT.SV.W.0014.000000T0000Z-160411T0315Z/
ELK KS-CHAUTAUQUA KS-
953 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN ELK AND CHAUTAUQUA COUNTIES...
AT 953 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF CEDAR VALE TO 6 MILES NORTHWEST OF
HAVANA...MOVING EAST AT 25 MPH.
HAZARD...50 TO 60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SEDAN...PERU...CHAUTAUQUA...NIOTAZE AND HALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3718 9633 3734 9617 3735 9600 3731 9596
3701 9599 3700 9652
TIME...MOT...LOC 0253Z 259DEG 23KT 3709 9638 3718 9599
HAIL...1.00IN
WIND...60MPH
$$
KLEINSASSER057
WWUS53 KICT 110313
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1013 PM CDT SUN APR 10 2016
KSC019-049-110323-
/O.EXP.KICT.SV.W.0014.000000T0000Z-160411T0315Z/
ELK KS-CHAUTAUQUA KS-
1013 PM CDT SUN APR 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELK AND
CHAUTAUQUA COUNTIES WILL EXPIRE AT 1015 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN KANSAS.
LAT...LON 3718 9633 3734 9617 3735 9600 3731 9596
3701 9599 3700 9652
TIME...MOT...LOC 0311Z 254DEG 41KT 3709 9638 3718 9599
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:34 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 10, 6:34 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 634 PM CDT SUN APR 10 2016 .SYNOPSIS... ISSUED AT 236 PM CDT SUN APR 10 2016 WATER VAPOR IMAGERY SHOWS A CIRCULATION OVER THE DESERT SW WITH MORE ROBUST SHORTWAVE ENERGY DIVING SOUTHEAST ACROSS NORTHERN MN. AT THE SURFACE...COLD FRONT EXTENDS FROM SOUTHERN MN...INTO NORTHERN KS AND BECOMES A DRYLINE THROUGH THE OK/TX PANHANDLE. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 236 PM CDT SUN APR 10 2016 STORMS ARE STILL EXPECTED TO DEVELOP ALONG THE SOUTHWARD MOVING FRONT LATE THIS AFTERNOON AND POSSIBLY CLOSER TO SUNSET. EVEN IF A FEW STORMS DEVELOP AFTER 4PM...CONFIDENCE IS HIGH THAT COVERAGE WILL BECOME MORE WIDESPREAD ONCE THE LOW LEVEL FLOW BACKS AND INCREASES AFTER 00Z. ONE OF THE CONSISTENT MODEL THEMES HAS BEEN TO INCREASE THE AMOUNT OF CONVECTION OVER SOUTH CENTRAL KS IN RESPONSE TO THIS BACKED LOW LEVEL JET. STILL LOOKS LIKE LARGE HAIL AND WET MICROBURST WINDS WILL BE THE MAIN THREAT WITH STORMS THIS EVENING. ALSO CANT RULE OUT A FEW FLOOD WARNING FOR COUNTIES BORDERING OK ALONG WITH SE KS...ESPECIALLY IF WE CAN GET SOME BACKBUILDING OVER FAR SOUTH CENTRAL KS. BEST SEVERE THREAT STILL LOOKS TO BE SOUTHEAST OF THE KS TURNPIKE. MAY SEE A COUPLE AREAS OF RAINFALL LATE TONIGHT. ONE WILL OBVIOUSLY BE ASSOCIATED WITH THE FRONT AND LOW LEVEL JET INTERACTIONS...BUT FEEL THERE MAYBE ANOTHER AREA OVER CENTRAL KS THE RESULT OF MID LEVEL WARM ADVECTION/ISENTROPIC LIFT. WOULD NOT BE SURPRISED TO SEE THIS AREA OF PRECIP OVER CENTRAL KS LAST INTO MON MORNING...BEFORE QUICKLY DISSIPATING AS THE AFTERNOON HOURS APPROACH. ANY CONVECTION OVER SOUTH CENTRAL AND SE KS SHOULD ALSO QUICKLY COME TO AN END MON AFTERNOON INTO EARLY MON EVENING. BELOW NORMAL TEMPS WILL OVERSPREAD THE REGION ON MON BEHIND THE COLD FRONT AS HIGHS TOP OUT AROUND 60. WET GROUNDS MAY ALSO HELP TO HOLD TEMPS DOWN MON. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 236 PM CDT SUN APR 10 2016 STILL GOOD MODEL AGREEMENT THAT ANOTHER IMPULSE WILL MOVE OUT OF THE DESERT SW AND ACROSS THE SOUTHERN PLAINS TUE NIGHT INTO WED. ANY PRECIP WITH THIS FEATURE IS STILL EXPECTED TO REMAIN SOUTH OF THE FORECAST AREA. ATTENTION WILL THEN TURN TO A MUCH MORE ROBUST WAVE TO START DIGGING OVER THE WESTERN CONUS WED NIGHT INTO THU. IN RESPONSE...RETURN FLOW WILL COMMENCE ACROSS THE PLAINS AND WILL GET US BACK TO NORMAL HIGHS BY THU WITH WARMING CONTINUING INTO THE WEEKEND. UNLIKE THE LAST FEW DAYS...THERE IS DECENT MODEL AGREEMENT THROUGH SAT...WITH BOTH THE ECMWF AND GFS CLOSING THIS SYSTEM OFF OVER NORTHERN NM/SOUTHERN CO AND LEAVING IT THERE THROUGH AT LEAST SUN NIGHT IF NOT LONGER. THIS SCENARIO WOULD RESULT IN INCREASED RAIN CHANCES FRI AND ESPECIALLY FOR THE WEEKEND...BUT THE BIGGEST IMPACT RESULTING FROM PRECIP MAYBE FOR THE FRONT RANGE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 633 PM CDT SUN APR 10 2016 A COLD FRONT HAS OOZED SOUTH ACROSS THE FORECAST AREA LATE THIS AFTERNOON...CURRENTLY LOCATED JUST TO THE SOUTHEAST OF THE KS TURNPIKE. TCU DEVELOPING JUST AHEAD OF THE FRONT WILL LIKELY LEAD TO SHRA/TSRA ALONG THE FRONT IN THE NEXT HOUR OR TWO...AS A WAVE IN WRN OK LIFTS NE ALONG THE BOUNDARY...HELPING TO WEAKEN THE CAP. SO EXPECT SHOWERS/STORMS OVER INITIALLY OVER SE KS. PLAN ON GOING WITH VCTS AND THEN PREVAILING SHRA VCTS FOR KCNU AS THIS AREA MAY SEE A COUPLE OF ROUNDS OF CONVECTION. MAY ALSO SEE SOME MVFR CIGS NEAR THE STRONGEST STORMS. AS THE NIGHTTIME WEARS ON...LOW LEVEL JET WILL LEAD TO ALOT OF LOW LEVEL MOISTURE OVERRUNNING THE STALLED BOUNDARY IN SRN KS...WITH MORE WIDESPREAD ELEVATED CONVECTION DEVELOPING OVERNIGHT...EVEN FOR AREAS NORTH OF THE BOUNDARY NEAR KICT/KHUT AND POSSIBLY AS FAR NORTH AS KSLN AND KGBD. SO WILL GO WITH VCTS FOR THESE LOCATIONS FOR THE OVERNIGHT INTO THE EARLY MON MORNING HOURS. EXPECT THE SHOWERS/STORMS TO DIMINISH BY AROUND 09-10Z/MON AND BY AROUND SUNRISE IN SE KS. KETCHAM && .FIRE WEATHER... ISSUED AT 236 PM CDT SUN APR 10 2016 FOR THE FIRST TIME IN A WHILE...THE FIRE DANGER CONCERNS WILL BE MINIMAL THROUGH THE NEXT FEW DAYS. COOL AND WET CONDITIONS CAN BE EXPECTED MON BEHIND THE FRONT WHICH WILL RESULT IN NO FIRE WEATHER THREAT. WINDS WILL COME AROUND TO THE SOUTH AND SOUTHEAST FOR TUE BUT WILL REMAIN IN THE 10 TO 14 MPH RANGE. IN ADDITION...COOL TEMPS WILL KEEP RH'S IN CHECK PROVIDING A DECENT DAY TO BURN. NOT MUCH IS EXPECTED TO CHANGE FOR WED WITH WINDS REMAINING OUT OF THE SOUTH/SOUTHEAST AND WILL INCREASE SLIGHTLY INTO THE 10 TO 16 MPH...WITH THE HIGHER SPEEDS WEST OF I-135. RH VALUES WILL AGAIN BE ON THE HIGHER SIDE DUE TO COOLER TEMPS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 50 59 34 63 / 60 40 10 0 HUTCHINSON 48 59 32 63 / 50 40 0 0 NEWTON 48 59 33 62 / 50 40 10 0 ELDORADO 50 59 34 62 / 60 50 10 0 WINFIELD-KWLD 52 59 35 63 / 80 50 10 0 RUSSELL 43 59 31 65 / 20 30 0 0 GREAT BEND 43 60 31 66 / 40 30 0 0 SALINA 44 61 31 64 / 30 30 0 0 MCPHERSON 46 59 31 62 / 40 30 0 0 COFFEYVILLE 55 61 36 62 / 90 70 10 0 CHANUTE 51 59 34 61 / 90 60 10 0 IOLA 51 59 33 60 / 90 60 10 0 PARSONS-KPPF 54 60 35 61 / 90 70 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RBL LONG TERM...RBL AVIATION...KETCHAM
Hazardous weather outlook, Apr 10, 4:00 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 400 PM CDT SUN APR 10 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 400 PM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING SOUTHEAST OF THE KANSAS TURNPIKE AND WILL ATTEMPT TO SPREAD NORTH THROUGH THE OVERNIGHT HOURS. THE BEST CHANCE FOR A FEW SEVERE STORMS WILL BE SOUTHEAST OF THE KANSAS TURNPIKE. THE MAIN THREATS WILL BE GOLF BALL SIZE HAIL AND 60 MPH WINDS. LOCALIZED FLOODING WILL ALSO BE POSSIBLE FOR AREAS NEAR THE KANSAS-OKLAHOMA BORDER ALONG WITH SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED...NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS MONDAY...EMBEDDED IN A LARGER AREA OF SHOWERS. THE THREAT OF STORMS WILL END BY MONDAY NIGHT. DANGEROUS BURNING CONDITIONS WILL RETURN TO AREAS ALONG AND WEST OF I-135 FOR THURSDAY AND FRIDAY. IN ADDITION...THE POSSIBILITY OF THUNDERSTORMS WILL INCREASE FRIDAY AND ESPECIALLY FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS SOUTHEAST AND EXTREME SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ LAWSON
In the hours before
Special weather statement, Apr 10, 7:28 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 728 PM CDT SUN APR 10 2016 KSZ099-110100- MONTGOMERY KS- 728 PM CDT SUN APR 10 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 800 PM CDT * AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CANEY...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... COFFEYVILLE...CANEY...DEARING AND TYRO. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3702 9596 3719 9567 3700 9552 3700 9597 TIME...MOT...LOC 0027Z 240DEG 49KT 3694 9590 ES
Special weather statement, Apr 10, 8:35 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
835 PM CDT SUN APR 10 2016
KSZ099-100-110215-
LABETTE KS-MONTGOMERY KS-
835 PM CDT SUN APR 10 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN LABETTE COUNTY IN SOUTHEASTERN KANSAS...
MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 915 PM CDT
* AT 828 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING 2 STRONG THUNDERSTORMS...ONE ABOUGT 5 MILES WEST OF
LIBERTY...OR NEAR INDEPENDENCE AND ONE JUST EAST OF THE
CHAUTAUQUA/ELK COUNTY LINE ABOUT 10 MILES NORTHEAST OF NIOTAZE.
BOTH THUNDERSTORMS WERE MOVING EAST AROUND 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND GUSTS UP TO 50 MPH ARE POSSIBLE
WITH THESE THUNDERSTORMS.
* LOCATIONS IMPACTED INCLUDE...
PARSONS...COFFEYVILLE...INDEPENDENCE...CHERRYVALE...CANEY...ALTAMONT...
DEARING...MOUND VALLEY...TYRO...LIBERTY...HAVANA...BOLTON...ANGOLA...
INDEPENDENCE AIRPORT...DENNIS...ELK CITY STATE PARK...BIG HILL LAKE...
COFFEYVILLE AIRPORT...PARSONS TRI CITY AIRPORT AND ELK CITY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3706 9597 3722 9596 3738 9531 3711 9520
3701 9595
TIME...MOT...LOC 0128Z 255DEG 43KT 3716 9567
ESSpecial weather statement, Apr 10, 8:41 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 841 PM CDT SUN APR 10 2016 KSZ092-093-110245- SUMNER KS-COWLEY KS- 841 PM CDT SUN APR 10 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... COWLEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 945 PM CDT * AT 840 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR GEUDA SPRINGS...OR 11 MILES WEST OF ARKANSAS CITY...MOVING NORTHEAST AT 55 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ARKANSAS CITY...WINFIELD...CALDWELL...OXFORD...BURDEN...SOUTH HAVEN... DEXTER...GEUDA SPRINGS...CAMBRIDGE...HUNNEWELL...STROTHER FIELD AIRPORT...WINFIELD CITY LAKE...MAPLE CITY AND PERTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3700 9777 3712 9772 3748 9654 3700 9653 TIME...MOT...LOC 0140Z 240DEG 49KT 3707 9724 KETCHAM
Local storm report, Apr 10, 8:43 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
843 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 5 S INDEPENDENCE 37.16N 95.71W
04/10/2016 E1.00 INCH MONTGOMERY KS PUBLIC
QUARTER SIZED HAIL REPORTED TO DISPATCH AT STATE LAKE.
0840 PM HAIL 6 SW INDEPENDENCE 37.17N 95.79W
04/10/2016 E1.00 INCH MONTGOMERY KS LAW ENFORCEMENT
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:28 PM CDT | Special Weather Statement | ICT | Montgomery | 32 min |
| Apr 10, 8:35 PM CDT | Special Weather Statement | ICT | Labette, Montgomery | 40 min |
| Apr 10, 8:41 PM CDT | Special Weather Statement | ICT | Cowley | 64 min |
| Apr 10, 8:41 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 34 min |
| Apr 10, 9:07 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Labette, Montgomery, Neosho, Wilson | 37 min |
| Apr 10, 9:35 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Montgomery, Wilson | 55 min |
| Apr 10, 9:45 PM CDT | Areal Flood Warning | ICT | Chautauqua, Cowley, Montgomery | 9 hr |
| Apr 10, 10:10 PM CDT | Special Weather Statement | ICT | Sumner | 35 min |
| Apr 10, 10:18 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 57 min |
| Apr 10, 10:24 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 36 min |
| Apr 10, 11:07 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 53 min |
| Apr 11, 3:28 AM CDT | Frost Advisory | ICT | Allen, Butler, Elk, Greenwood, Harper, Kingman and 5 more | 29 hr |
| Apr 11, 3:28 AM CDT | Freeze Warning | ICT | Barton, Chase, Ellsworth, Harvey, Lincoln, McPherson and 5 more | 29 hr |
| Apr 11, 6:52 AM CDT | Special Weather Statement | ICT | Cowley, Harper, Kingman, Reno, Sedgwick, Sumner | 23 min |
| Apr 11, 7:05 AM CDT | High Wind Warning | ICT | Butler, Cowley, Harper, Harvey, Kingman, Reno and 2 more | 2 hr |
| Apr 11, 10:08 AM CDT | Special Weather Statement | ICT | Chase | 22 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.